Conradie, Willem and Palmigiano, Alessandra and Zhao, Zhiguang - Sahlqvist via Translation

lmcs:4151 - Logical Methods in Computer Science, February 22, 2019, Volume 15, Issue 1 - https://doi.org/10.23638/LMCS-15(1:15)2019
Sahlqvist via Translation

Authors: Conradie, Willem and Palmigiano, Alessandra and Zhao, Zhiguang

In recent years, unified correspondence has been developed as a generalized Sahlqvist theory which applies uniformly to all signatures of normal and regular (distributive) lattice expansions. This includes a general definition of the Sahlqvist and inductive formulas and inequalities in every such signature, based on order theory. This definition covers in particular all (bi-)intuitionistic modal logics. The theory of these logics has been intensively studied over the past seventy years in connection with classical polyadic modal logics, using suitable versions of Goedel-McKinsey-Tarski translations as main tools. It is therefore natural to ask (1) whether a general perspective on Goedel-McKinsey-Tarski translations can be attained, also based on order-theoretic principles like those underlying the general definition of Sahlqvist and inductive formulas and inequalities, which accounts for the known Goedel-McKinsey-Tarski translations and applies uniformly to all signatures of normal (distributive) lattice expansions; (2) whether this general perspective can be used to transfer correspondence and canonicity theorems for Sahlqvist and inductive formulas and inequalities in all signatures described above under Goedel-McKinsey-Tarski translations. In the present paper, we set out to answer these questions. We answer (1) in the affirmative; as to (2), we prove the transfer of the correspondence theorem for inductive inequalities of arbitrary signatures of normal distributive lattice expansions. We also prove the transfer of canonicity for inductive inequalities, but only restricted to arbitrary normal modal expansions of bi-intuitionistic logic. We also analyze the difficulties involved in obtaining the transfer of canonicity outside this setting, and indicate a route to extend the transfer of canonicity to all signatures of normal distributive lattice expansions.


Volume: Volume 15, Issue 1
Published on: February 22, 2019
Submitted on: December 19, 2017
Keywords: Mathematics - Logic,03B45,F.4.1,I.2.4


Share

Consultation statistics

This page has been seen 228 times.
This article's PDF has been downloaded 156 times.